Global Identification In Nonlinear Semiparametric Models
This paper derives primitive conditions for global identification in nonlinear simultaneous equations systems. Identification is semiparametric in the sense tht it is based on a set of unconditional moment restrictions. Our contribution to the literature is twofold. First, we derive a set of unconditional moment restrictions on the observables that are the starting point for identification in nonlinear structural systems even in the presence of multiple equilibria. Second, we provide primitive conditions under which a parameter value that solves those restrictions is unique. We apply our results a nonlinear IV model with multiple equilibria and give sufficient conditions for identifiability of its paramters.
|Date of creation:||01 Mar 2008|
|Date of revision:|
|Contact details of provider:|| Postal: |
Phone: (858) 534-3383
Fax: (858) 534-7040
Web page: http://www.escholarship.org/repec/ucsdecon/
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- In Choi & Peter C.B. Phillips, 1989.
"Asymptotic and Finite Sample Distribution Theory for IV Estimators and Tests in Partially Identified Structural Equations,"
Cowles Foundation Discussion Papers
929, Cowles Foundation for Research in Economics, Yale University.
- Choi, In & Phillips, Peter C. B., 1992. "Asymptotic and finite sample distribution theory for IV estimators and tests in partially identified structural equations," Journal of Econometrics, Elsevier, vol. 51(1-2), pages 113-150.
- DEBREU, Gérard, .
"Economies with a finite set of equilibria,"
CORE Discussion Papers RP
-67, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Andrew Chesher, 2003. "Identification in Nonseparable Models," Econometrica, Econometric Society, vol. 71(5), pages 1405-1441, 09.
- Brown, Bryan W, 1983. "The Identification Problem in Systems Nonlinear in the Variables," Econometrica, Econometric Society, vol. 51(1), pages 175-96, January.
- Peter C.B. Phillips, 1987.
"Partially Identified Econometric Models,"
Cowles Foundation Discussion Papers
845R, Cowles Foundation for Research in Economics, Yale University, revised Aug 1988.
- Thomas A. Severini & Gautam Tripathi, 2005.
"Some Identification Issues in Nonparametric Linear Models with Endogenous Regressors,"
2005-12, University of Connecticut, Department of Economics.
- Severini, Thomas A. & Tripathi, Gautam, 2006. "Some Identification Issues In Nonparametric Linear Models With Endogenous Regressors," Econometric Theory, Cambridge University Press, vol. 22(02), pages 258-278, April.
- Beresteanu, Arie & Molinari, Francesca, 2006.
"Asymptotic Properties for a Class of Partially Identified Models,"
06-07, Cornell University, Center for Analytic Economics.
- Arie Beresteanu & Francesca Molinari, 2008. "Asymptotic Properties for a Class of Partially Identified Models," Econometrica, Econometric Society, vol. 76(4), pages 763-814, 07.
- Beresteanu, Arie & Molinari, Francesca, 2006. "Asymptotic Properties for a Class of Partially Identified Models," Working Papers 06-04, Duke University, Department of Economics.
- Arie Beresteanu & Francesca Molinari, 2006. "Asymptotic properties for a class of partially identified models," CeMMAP working papers CWP10/06, Centre for Microdata Methods and Practice, Institute for Fiscal Studies.
- Jovanovic, Boyan, 1988.
"Observable Implications Of Models With Multiple Equilibria,"
88-20, C.V. Starr Center for Applied Economics, New York University.
- Jovanovic, Boyan, 1989. "Observable Implications of Models with Multiple Equilibria," Econometrica, Econometric Society, vol. 57(6), pages 1431-37, November.
- Federico Echenique & Ivana Komunjer, 2009.
"Testing Models With Multiple Equilibria by Quantile Methods,"
Econometric Society, vol. 77(4), pages 1281-1297, 07.
- Ivana Komunjer & Federico Echenique, 2004. "Testing Models with Multiple Equilibria by Quantile Methods," Econometric Society 2004 North American Summer Meetings 447, Econometric Society.
- Rothenberg, Thomas J, 1971. "Identification in Parametric Models," Econometrica, Econometric Society, vol. 39(3), pages 577-91, May.
- Amemiya, Takeshi, 1977. "The Maximum Likelihood and the Nonlinear Three-Stage Least Squares Estimator in the General Nonlinear Simultaneous Equation Model," Econometrica, Econometric Society, vol. 45(4), pages 955-68, May.
- Whitney K. Newey & James L. Powell, 2003. "Instrumental Variable Estimation of Nonparametric Models," Econometrica, Econometric Society, vol. 71(5), pages 1565-1578, 09.
- Alfred Galichon & Marc Henry, 2006. "Inference in Incomplete Models," Discussion Papers 0506-28, Columbia University, Department of Economics.
- Manuel A. Domínguez & Ignacio N. Lobato, 2004. "Consistent Estimation of Models Defined by Conditional Moment Restrictions," Econometrica, Econometric Society, vol. 72(5), pages 1601-1615, 09.
- Chernozhukov, Victor & Imbens, Guido W. & Newey, Whitney K., 2007. "Instrumental variable estimation of nonseparable models," Journal of Econometrics, Elsevier, vol. 139(1), pages 4-14, July.
When requesting a correction, please mention this item's handle: RePEc:cdl:ucsdec:qt2r59d87f. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Lisa Schiff)
If references are entirely missing, you can add them using this form.